Is there such a thing as being too sexual with PD?

Yes. The term used is hypersexuality. In fact, a well-documented side effect of dopamine agonists, a group of drugs used to treat Parkinson’s, is increased sexual desire and, in some cases, compulsive patterns of sexual behavior.

  • This may also be accompanied by sexual delusions and hallucinations, such as, imagining that a partner is having an affair or thinking others are having sex when they’re not.
  • While some couples may enjoy extra sex, for some it may become a difficult and distressing problem, particularly if the sexual desires feel out of control and are out of character.
  • If this is a problem in your relationship, the first thing to do is talk to your GP, Parkinson’s specialist or Parkinson’s nurse.
  • Sometimes a change in medication can ease or eliminate the problem significantly. However, some people may need to seek additional professional support.
  • If there’s been a history of sexual difficulties or compulsive behaviors then a psychosexual therapist may be the best choice.

Want to Learn More?

Medical content reviewed by: Nina Browner, MD—Medical Director of the NPF Center of Excellence at the University of North Carolina at Chapel Hill in North Carolina and by Fernando Pagan, MD—Medical Director of the NPF Center of Excellence at Georgetown University Hospital in Washington, D.C.

Currently: 0 (0 ratings)

Print